MAUDE Adverse Event Report: NIDEK CO. LTD. YC-1800; YAG LASER

NIDEK CO. LTD. YC-1800; YAG LASER
Model Number YC-1800
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, nidek inc.Customer service received an email from a doctor on their yc-1800 s/n (b)(4): "i am reaching out to try to obtain service on this unit we purchased last year.Our surgeon is telling me that the aiming beam seems to be off.I think i understand that he has his normal posterior 250 setting on, but last week he started hitting the iol instead of the capsule when aimed at the capsule." the event had occured at customer's facility on (b)(6) 2021.According to the doctor, the facility's surgeon reports no visually significant adverse event, and the surgeon did report minimal off axis lens pitting for one patient, but was able to complete the procedure with improved vision for the patient.Nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has a potential to cause or contribute to a serious injury if the issues were to recur.
 
Additional Manufacturer Narrative
Nidek inc.Considers pitting lens issue on yag laser a reportable event as the yc-1800 had malfunction and has a potential to cause or contribute to a serious injury if the malfunction were to recur.At this time, evaluation on the yag laser has not begun, a supplemental follow-up report will be submitted once the device evaluation and repair are completed.
 
Additional Manufacturer Narrative
Nidek inc.Field service engineer (fse) evaluated the device at customer's facility on 1/25/2022.It was determined that the customer reported "hitting of iol instead of capsule" was inconclusive.Upon initial inspection, fse observed the following issues: ·the output energy was found to be slightly low at a setting of 10.3mj with actual energy measured as 9.8mj.·energy control was removed and found it to be dirty.·customer's volk double aspheric capsulotomy lens to have many scratches on its surface due to cleaning.To resolve the low energy output with dirtying of energy control, cleaning was done to the energy control and found energy calibration within specification 10mj=10mj.Cleaning was provided to the eyepieces and objective lens as part of the service activity.The laser was then tested and was verified as operational.Customer had owned volk's double aspheric capsulotomy lens, and had many scratches due to cleaning.Therefore, fse recommended replacement of the capsulotomy lens with a new abraham capsulotomy lens.(both capsulotomy lenses are not sold by nidek inc.) fse noted, "root cause of laser hitting iol is inconclusive and may be due to diffusion of yag beam through capsulotomy lens." the reported "aiming beam seem to be off" may have occurred by the diffusion of the yag beam, which have been caused by the scratched lens.However, this could not be determined as the direct cause of "hitting of iol".Slightly low energy from yc-1800 could also not be determined as the direct cause of the "hitting of iol.".
 
Event or Problem Description
Please see initial mdr submitted on 12/15/2021.

Brand Name
YC-1800
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO. LTD.
34-14 hiroishi
gamagori 443-0038, ja,
JA 
Manufacturer (Section G)
NIDEK CO. LTD.
34-14 hiroishi
gamagori 443-0038,
JA  
Manufacturer Contact
todd milholland
2040 corporate court
san jose, CA 95131
4084686460
MDR Report Key13014645
Report Number0002936921-2021-00005
Device Sequence Number17305899
Product Code LXS
UDI-Device Identifier04987669100073
UDI-Public(01)04987669100073
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K893987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberYC-1800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown